Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Diabetes, UTI, disturbed sugar levels. Taking galvus, glimepiride. How can the sugar level be maintained?

User rating for this question
Very Good
Answered by

Diabetologist
Practicing since : 2000
Answered : 103 Questions
Question
i'm 33 yr male from kota having diabeties, on jan-10 after loosing around 10 kg weight (from 66kg to 55kg, height 5'10") i was diagnosed with 390 pp sugar level , then by proper medication i reached at 90 ff and 140 pp level which remain for 7-8 months. after that i got affected by severe UTI and sugar levels got disturbed again and now i'am at 170 ff and 300 pp level with weight of around 48 kg.my present medication (TAKING FROM LAST 2 MONTHS) is
1 Galvus 50 mg Tablet AFTER BRAKFAST
glimepiride 1 mg 2 TABLETS before lunch and 1 before dinner.
my one month old reports are :
HBA1c 10.8
ABG 275
TRIGLYCERIDES 695
LDL/HDL RATIO 3.6
VLDL CHOLESTROL 139.

PRESENTLY MY LEVELS ARE 170FF AND 280 PP
PLEASE SUGGEST. I DONT WANT TO BE ON INSULINE.
Posted Mon, 28 May 2012 in Diabetes
 
 
Answered by Dr. Amit Rajput 1 hour later
Hello XXXXXXX,

Thank you for posting on XXXXXXX

No doctor in the world would like to prescribe Insulin to his patients right from the day one. But going by your reports, your pancreas are clearly not producing Insulin at this moment.

If I were your physician I would begin insulin now. Any delay in insulin might lead to serious consequences, including coma. I suggest you get yourself evaluated from an endocrinologist.

If you are diagnosed as Type 1 diabetic, Insulin will be forever. If Type 2 Diabetic, you could be prescribed tablets later after your pancreas starts producing insulin again. But for that, your pancreas needs rest, which is provided by external insulin.

These days, there are pen devices with micro fine needles which are virtually painless.

Insulin is the need for today for you. You must accept that fact and proceed.

Hope I have answered your query. I will be available to answer your follow up queries, if any.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor